MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Failure to Capture (1081)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to pace a (b)(6) year old male patient, the device failed to capture the patient's heart rhythm.Complainant did not indicate that there was any adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and the device performed to specification.The device was recertified and returned to the customer.Review of the clinical data showed that the device did capture during the pacing period of the case.Prior to the pacing period the patient's heart rate is about 60 bpm.During the pacing period, the patient's heart rate stays at about 80 bpm and there is a qrs complex that follows the pacing spike.Once the pacing period was ended, the patient's heart rate returns back to about 60 bpm.Although it may be normal for muscle contractions during pacing, at the device setting used at the time of this reported event, muscle contraction should not be used as an indication of capture.The ecg signal on the device display is a more accurate indication of capture than muscle contraction.The data evidence supports that this report was unsubstantiated.Analysis of reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key7738664
Report Number1220908-2018-02166
Device Sequence Number19161386
Product Code MKJ
UDI-Device Identifier00847946018184
UDI-Public00847946018184
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K112432/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer07/11/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR